Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 61, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 7, 2004, 4:49 PM EDT for Brantley County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2004, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 7, 2004, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:05 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 7, 2:05 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EDT MON JUN 7 2004 ...RAIN LIKELY ACROSS PORTIONS OF THE FORECAST AREA THIS WEEK... .SHORT TERM...SHOWERS AND THUNDERSTORMS FIRING IN EARNEST ALONG THE WEST COAST SEA BREEZE AT THIS HOUR. ACTIVITY ACROSS THE NORTH IS BEING AIDED BY APPROACHING SHORTWAVE WITH A HINT OF CIRCULATION NOTED OVER GEORGIA. EAST COAST HAS BEEN RATHER QUIET THUS FAR AS AREA IS IN REGION OF NVA AHEAD OF SHORT WAVE. EXPECT THIS SCENARIO TO CHANGE SIGNIFICANTLY THROUGH THIS EVENING AS ENTIRE AREA COMES UNDER THE INFLUENCE OF LARGE SCALE SYNOPTIC FORCING. MESOSCALE FEATURES ALSO COME INTO PLAY WITH SEABREEZE CONVERGENCE OCCURRING ABOUT A COUNTY INLAND. ALL THIS POINTS TO AN ACTIVE EVENING ACROSS THE CWA BUT SEVERE POTENTIAL REMAINS ISOLATED. ALTHOUGH 500 MB TEMPS CONTINUE TO COOL...WET BULB ZERO HEIGHTS ARE HIGH...LEADING TO MAINLY STRONG ACTIVITY. EXPECT ANOTHER ACTIVE DAY ON TUESDAY WITH PERHAPS AN EARLIER START... PARTICULARLY ALONG THE EAST COAST WHERE SYNOPTIC ENVIRONMENT BECOMES MORE FAVORABLE FOR STORM INITIATION. PRECIPITABLE WATER REMAINS QUITE HIGH...APPROACHING 2 INCHES FOR THE GEORGIA PORTION. THEREFORE...EXPECT DECENT COVERAGE OF SHOWERS AND STORMS WITH MAIN THREAT BEING HEAVY RAINFALL WITH LIMITED SEVERE POTENTIAL. WILL HIGHLIGHT HEAVY RAIN POTENTIAL IN ZONE FORECAST. TEMPERATURES WILL COOL BY A DEGREE OR TWO FOR AFTERNOON HIGHS AS CLOUDS BECOME MORE ABUNDANT IN LARGE SCALE LIFT. WILL CONTINUE TO FAVOR THE MESO-ETA IN THE SHORT TERM BUT USE A BLEND FOR THE MID-WEEK. MESO-ETA SHOWS SHORTWAVE ENERGY REMAINING IN PLACE OVER THE REGION WITH UPPER RIDGE BUILDING JUST WEST OF THE AREA. BEST LIFT AND MOISTURE MAY SHIFT A BIT SOUTH TO RESIDE MAINLY OVER THE FLORIDA PORTION BUT WILL GENERALLY KEEP POPS UNIFORM ACROSS THE CWA. THIS IS THE RESULT OF THE GFS SUPPORTING A LESS PROGRESSIVE PATTERN AND USING AFOREMENTIONED BLEND. WIND PROFILES SHOW A BIT MORE OF AN EASTERLY FLOW WHICH SHOULD ALLOW ZONE OF HIGHEST POPS TO SHIFT WESTWARD SLIGHTLY. .LONG TERM...ALL IN ALL...A CONTINUED WET PATTERN SETTING UP THROUGH WEEKS END. UPPER RIDGE DOES BUILD OVER THE AREA BY FRIDAY AND SURFACE HIGH DRIFTS SOUTH WITH SOME DRYING NOTED IN MODELS. EFFECT ON POPS SHOULD BE MINIMAL AND WILL CONTINUE HIGH END SCATTERED COVERAGE. NEAR CLIMO TEMPS EXPECTED AND FEW CHANGES PLANNED TO CURRENT GRID PACKAGE. && .MARINE...SOUTHERLY FLOW 10 TO 15 KNOTS WILL NOCTURNAL SURGES EXPECTED TO CONTINUE FOR THE NEXT FEW DAYS. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY && .PRELIMINARY POINT TEMPS/POPS... AMG 68 87 69 87 / 60 50 50 60 SSI 73 83 72 83 / 40 50 50 50 JAX 70 86 69 86 / 50 50 50 50 SGJ 72 84 72 83 / 50 50 50 50 GNV 68 87 69 88 / 60 60 50 50 OCF 69 89 69 89 / 60 60 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PUBLIC...DEESE MARINE/FIRE WEATHER...ENYEDI
Hazardous weather outlook, Jun 7, 11:00 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT MON JUN 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EDT MON JUN 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. THE GREATEST CONCENTRATION OF STORMS WILL OCCUR LATE THIS AFTERNOON AND THIS EVENING OVER INTERIOR NORTHEAST FLORIDA BETWEEN I-75 AND I-95 WHERE THE EAST AND WEST COAST SEABREEZES COLLIDE. THIS ACTIVITY WILL BE ENHANCED BY AN UPPER LEVEL DISTURBANCE WHICH WILL TRAVERSE THE AREA TODAY. THE SLOW MOVEMENT OF THE THUNDERSTORMS WILL INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE...ESPECIALLY ALONG BOUNDARY COLLISIONS. ISOLATED SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL/DEESE
In the hours before
Special weather statement, Jun 7, 4:08 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 408 PM EDT MON JUN 7 2004 GAZ135-136-072100- APPLING GA-WAYNE GA- 408 PM EDT MON JUN 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT... AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SURRENCY...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY AND BAXLEY THROUGH 500 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
Special weather statement, Jun 7, 4:13 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 413 PM EDT MON JUN 7 2004 FLZ032-037-072100- CLAY FL-PUTNAM FL- 413 PM EDT MON JUN 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN CLAY AND NORTHEASTERN PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES NORTHWEST OF BOSTWICK...OR ABOUT 14 MILES NORTH OF PALATKA...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BOSTWICK AND GREEN COVE SPRINGS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Special weather statement, Jun 7, 4:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 PM EDT MON JUN 7 2004 FLZ024-GAZ165-166-072100- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 422 PM EDT MON JUN 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 500 PM EDT... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHWEST OF KINGS FERRY...OR ABOUT 7 MILES EAST OF FOLKSTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS FERRY...COLESBURG...KINGSLAND...HARRIETTS BLUFF AND KINGS BAY BASE THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
Special weather statement, Jun 7, 4:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 426 PM EDT MON JUN 7 2004 GAZ153-072115- INLAND GLYNN GA- 426 PM EDT MON JUN 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF THALMANN...OR ABOUT 13 MILES NORTHWEST OF DOCK JUNCTION...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
Special weather statement, Jun 7, 4:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT MON JUN 7 2004 GAZ152-072115- BRANTLEY GA- 430 PM EDT MON JUN 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 515 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF ATKINSON...OR ABOUT 5 MILES NORTHEAST OF NAHUNTA...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ATKINSON... RAYBON...NAHUNTA AND HICKOX THROUGH 515 PM EDT. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
Special weather statement, Jun 7, 4:40 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT MON JUN 7 2004 FLZ024-025-072130- DUVAL FL-NASSAU FL- 440 PM EDT MON JUN 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES WEST OF NASSAU VILLAGE-RATLIFF TO 5 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF CALLAHAN TO 9 MILES WEST OF ORANGE PARK...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...NORMANDY...NASSAU VILLAGE-RATLIFF... ORTEGA AND RIVERSIDE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.